# SDR 7UVR2016FA0000041

- Difficulty date: January 13, 2016
- Submitted: January 28, 2016
- Operation: General aviation
- Aircraft: N104TS
- Make and model: Diamon DA 42
- Aircraft serial: 42053
- Engine: Austro E4
- Propeller: Mtprop MTV6R
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Accumulator
- Part number: P8931C
- Part serial: 11A089
- Condition: Malfunctioned
- Location: Feathering
- Part time: 3,257 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING TRAINING FLIGHT, THE PILOTS INTENTIONALLY SHUTDOWN THE LT ENGINE AND WENT TO RESTART WHEN PROPELLER WOULD NOT UNFEATHER IN FLIGHT.  THE ACFT LANDED SAFE WITH 1 ENGINE.  MAINTENANCE TROUBLESHOT THE PROP/UNFEATHER SYS.  FOUND THAT THE UNFEATHERING ACCUMULATOR PRECHARGE WAS AT 30PSI, 4 DAYS AFTER LAST CHECK, SERVICE.  REMOVED THE UNFEATHERING ACCUMULATOR AND INSPECTED FOR LEAKAGE OF PRECHARGE.  DISASSEMBLED ACCUMULATOR FOR SIGNS OF CONTAMINATION FROM THE GEARBOX OIL SYS.  FOUND THE O-RING HAD POSSIBLE DEFECT FROM SOME TYPE OF CONTAMINATION.  THE PROBABLE CAUSE OF THE UNFEATHER ACCUMULATOR MALFUNCTION WAS POSSIBLE CONTAMINATION FROM THE ENGINE GEARBOX.  ENGINE HAD OLD REVISION GEARBOXES THAT HAD NO FILTER WHICH CONTAMINATED THE GOVERNORS INTERNALS, CONTAMINATING THE UNFEATHER ACCUMULATORS.  SUGGESTION: REPLACE THE NON-FILTERED GEARBOX WITH THE FILTERED GEARBOX.  ALSO, SENDING THE ACCUMULATOR AND GOVERNOR OUT FOR REPAIR DUE TO CONTAMINATION.  AND FLUSHING THE PROP .  DOING THIS WILL ENSURE THAT ALL CONTAMINATES ARE OUT OF THE SYSTEM AND COLLECTED BY THE FILTER IN THE GEARBOX.  IN THE LONG RUN, THIS WILL SAVE MONEY AND MOST IMPORTANT, SAFETY OF PILOTS.  GEARBOX PN REVISION WITH FILTERS INSTALLED IS PN:E4A-70-000-000, REV 70 OR HIGHER.
